MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X10MM)

MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X10MM)
Model Number BC0410C
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was not returned to the manufacturer; therefore, a product evaluation could not be performed.The root cause is unknown.
 
Event or Problem Description
It was reported that the balloon ruptured during the procedure.The balloon was removed from the patient without incident.There was no reported intervention or patient injury.
 
Additional Manufacturer Narrative
The device was returned for evaluation.During investigation, the balloon was noted to have a linear tear.Further inspection determined that the polyimide ring was missing.Based on the investigation and provided information, the reported complaint of a ruptured balloon was confirmed.The root cause cannot be definitively determined; however, the damage to the device is consistent with over-inflation.

Brand Name
SCEPTER C OCCLUSION BALLOON (4X10MM)
Common Device Name
BALLOON
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7801823
Report Number2032493-2018-00166
Device Sequence Number2365292
Product Code MJN
UDI-Device Identifier00842636020539
UDI-Public(01)00842636020539(11)171127(17)201031(10)17112713E
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberBC0410C
Device Catalogue NumberBC0410C
Device Lot Number17112713E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer07/25/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR